Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ritap

RetinA second time around

I started using RetinA about a year ago, it worked amazinly so i stopped using it.. i know . stupid.

well i started getting breakouts again after about 5 months and i was put on a higher prescription, this time its taking forever!!! and im getting red spots where acne used to be

i dont remeber these red spots being there before

when will it work its been about 3 months now

Share this post


Link to post
Share on other sites

That's the frustrating part of acne. You think it's gone forever, but then it comes back. When your breakouts stop, please carry on the treatment for at least 6 months to be sure it's gone forever.

You mentioned red marks. The red marks will disappear in time, no worries about that, even though it may take a long time. In theory, retin a will also help it fade faster by increasing skin cell turnover.

However, do you still have active acne on your face, or is it just the red marks? If there is no improvement in the terms of the active acne on your face, then perhaps it is time to see your doctor again for a change in your regime. If it's just the red marks left without active acne, then congratulations, your acne is under control and all you have to do is to wait for your red marks to fade. Keep using retin a for maintenance though.

Share this post


Link to post
Share on other sites

Anecdotal evidence on this forum seems to suggest that the second round with any given topical, after being off it for a time, it takes longer to kick in, and that the side effects can be harder. I remember another retin-a poster or two, a taz poster, and there's my own experience with differin. I'd love to look into this more.

Give it another month and see how you go?

Share this post


Link to post
Share on other sites

I dont have very much active acne just one or two, but the red marks are still there and even with make up you can see them

Its very fustrating to have to go through this process AGAIN. but ill will stick through it.

It is def. taking longer for the RetinA to work, and Im breaking out worse the second time around then with the first.

I guess this teaches me the lesson to stick with it, and keep using RetinA after my face clears up!! but I dont want to be on it forever!?

Share this post


Link to post
Share on other sites

Well, if I were you, and I have found a medication that works, I'll stick to it for as long as I can. Why risk a recurrence when the inconvenience you have is just applying it on your face every night?

Besides, Retin A is good for your skin. It has been approved as a prescription anti-aging product, meaning that it has done scientific clinical trials which were recognised by the FDA as authentic. With other over-the-counter cosmetic products, they can make all the boastful claims they want without giving much supporting evidence.

I don't know how old... or young you are, or if this information is significant to you, but the bottomline is retin a is nothing more than a mild inconvenience which is safe to use.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×